# SDR UIEA200200054

- Difficulty date: October 13, 2002
- Submitted: November 21, 2002
- Operation: Air carrier
- Aircraft: N497MC
- Make and model: Boeing 747-47UF
- Aircraft serial: 29258
- Engine: Ge CF680C2*
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Failed
- Location: Nr 4
- Stage of operation: CL
- How discovered: O
- Nature of condition: K, J, S
- Precautionary procedure: F, E, J, A

## Discrepancy

TPE/ANC - AIR TURN BACK, ENGINE NR 4 CATASTROPHIC FAILURE.  ENGINE FAILED TO 1625Z.  BOTH FIRE BOTTLES FIRE ON ENGINE NR 4.  ENGINE DECLARED UNSERVICEABLE DUE TO DAMAGE OF LPT BLADES.  PYLON WIRE BUNDLE W5312 ALSO FOUND WITH DAMAGED INSULATION.  FOUND BOTH T/R HALVES WITH HEAT DAMAGE TO INSULATION MATERIAL.  REMOVED AND REPLACED NR 4 ENGINE.  NR 4 ENGINE LEFT AND RIGHT THRUST REVERSERS REPLACED IAW MM 78-31-01.  WIRE BUNDLE W5312 REPLACED IAW WDM 36-21-21.  REPLACED BOTH FIRE BOTTLES IAW MM 26-21-00.  (M)
